• Previous Article
    Existence and symmetry result for fractional p-Laplacian in $\mathbb{R}^{n}$
  • CPAA Home
  • This Issue
  • Next Article
    Asymptotic behavior and uniqueness of traveling wave fronts in a delayed nonlocal dispersal competitive system
January  2017, 16(1): 115-130. doi: 10.3934/cpaa.2017005

A complete classification of ground-states for a coupled nonlinear Schrödinger system

1. 

School of Mathematics and Statistics & Hubei Key Laboratory of Mathematical Sciences, Central China Normal University, Wuhan, 430079, P.R. China

2. 

Center for Applied Mathematics, Tianjin University, Tianjin 300072, P.R.China

3. 

Department of Mathematics and Statistics, Utah State University, Logan UT 84322, USA

E-mail address: zhi-qiang.wang@usu.edu

Received  June 2016 Revised  August 2016 Published  November 2016

In this paper, we establish the existence of nontrivial ground-state solutions for a coupled nonlinear Schrödinger system
$-\Delta u_j+ u_j=\sum\limits_{i=1}^mb_{ij}u_i^2u_j, \quad\text{in}\ \mathbb{R}^n,\\ u_j(x)\to 0\ \text{as}\ |x|\ \to \infty, \quad j=1,2,\cdots, m,$
where $n=1, 2, 3, m\geq 2$ and $b_{ij}$ are positive constants satisfying $b_{ij}=b_{ji}.$ By nontrivial we mean a solution that has all components non-zero. Due to possible systems collapsing it is important to classify ground state solutions. For $m=3$, we get a complete picture that describes whether nontrivial ground-state solutions exist or not for all possible cases according to some algebraic conditions of the matrix $B = (b_{ij})$. In particular, there is a nontrivial ground-state solution provided that all coupling constants $b_{ij}, i\neq j$ are sufficiently large as opposed to cases in which any ground-state solution has at least a zero component when $b_{ij}, i\neq j$ are all sufficiently small. Moreover, we prove that any ground-state solution is synchronized when matrix $B=(b_{ij})$ is positive semi-definite.
Citation: Chuangye Liu, Zhi-Qiang Wang. A complete classification of ground-states for a coupled nonlinear Schrödinger system. Communications on Pure & Applied Analysis, 2017, 16 (1) : 115-130. doi: 10.3934/cpaa.2017005
References:
[1]

J. Albert and S. Bhattarai, Existence and stability of a two-parameter family of solitary waves for an NLS-KdV system, Advances in Differential Equations, 18 (2013), 1129-1164. Google Scholar

[2]

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc., 75 (2007), 67-82. doi: 10.1112/jlms/jdl020. Google Scholar

[3]

T. Bartsch and Z. -Q. Wang, Note on ground states of nonlinear Schrödinger systems, J.Partial Differential Equations, 19 (2006), 200-207. Google Scholar

[4]

D. J. Benney and A. C. Newell, The propagation of nonlinear wave envelopes, J. Math. Phys., 46 (1967), 133-139. Google Scholar

[5]

A. Hasegawa and F. Tappert, Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers Ⅰ. Anormalous dispersion, Appl. Phys. Lett., 23 (1973), 142-144. Google Scholar

[6]

A. Hasegawa and F. Tappert, Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers Ⅱ. Normal dispersion, Appl. Phys. Lett., 23 (1973), 171-172. Google Scholar

[7]

T. C. Lin and J. Wei, Ground state of N coupled nonlinear Schrödinger equations in $\mathbb{R}^N$, n ≤ 3, Communications in Mathematical Physics, 255 (2005), 629-653. doi: 10.1007/s00220-005-1313-x. Google Scholar

[8]

T. C. Lin and J. Wei, Ground State of N coupled nonlinear Schrödinger equations in $\mathbb{R}^N$, n ≤ 3, Communications in Mathematical Physics, 277 (2008), 573-576. doi: 10.1007/s00220-007-0365-5. Google Scholar

[9]

H. LiuZ. Liu and J. Chang, Existence and uniquiness of positive solutions of nonlinear Schrödinger systems, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 145 (2015), 365-390. doi: 10.1017/S0308210513000711. Google Scholar

[10]

Z. Liu and Z. -Q. Wang, Ground states and bound states of a nonlinear Schrödinger system, Adv. Nonlinear Stud., 10 (2010), 175-193. Google Scholar

[11]

M. Mitchell and M. Segev, Self-trapping of inconherent white light, Nature, 387 (1997), 880-882. Google Scholar

[12]

N. V. Nguyen and Z. -Q. Wang, Orbital stability of solitary waves for a nonlinear Schrödinger system, Adv. Diff. Eqns., 16 (2011), 977-1000. Google Scholar

[13]

G. J. Roskes, Some nonlinear multiphase interactions, Stud. Appl. Math., 55 (1976), 231-238. Google Scholar

[14]

H. CRüeggN. Cavadini and A. Furrer, et al, Bose-Einstein condensation of the triple states in the magnetic insulator TlCuCl3, Nature, 423 (2003), 62-65. Google Scholar

[15]

J. Wei and W. Yao, Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations, Commun. Pure Appl. Anal., 11 (2012), 1003-1011. Google Scholar

[16]

Z. -Q. Wang and M. Willem, Partial symmetry of vector solutions for elliptic systems, Journal d'Analyse Mathematique, 122 (2014), 69-85. doi: 10.1007/s11854-014-0003-z. Google Scholar

[17]

J. Yang, Multiple permanent-wave trains in nonlinear systems, Stud. Appl. Math., 100 (1998), 127-152. doi: 10.1111/1467-9590.00073. Google Scholar

[18]

V. E. Zakharov, Stability of periodic waves of finite amplitude on the surface of a deep fluid, Sov. Phys. J. Appl. Mech. Tech. Phys., 4 (1968), 190-194. Google Scholar

[19]

V. E. Zakharov, Collapse of Langmuir waves, Sov. Phys. Jetp., 35 (1972), 908-914. Google Scholar

show all references

References:
[1]

J. Albert and S. Bhattarai, Existence and stability of a two-parameter family of solitary waves for an NLS-KdV system, Advances in Differential Equations, 18 (2013), 1129-1164. Google Scholar

[2]

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc., 75 (2007), 67-82. doi: 10.1112/jlms/jdl020. Google Scholar

[3]

T. Bartsch and Z. -Q. Wang, Note on ground states of nonlinear Schrödinger systems, J.Partial Differential Equations, 19 (2006), 200-207. Google Scholar

[4]

D. J. Benney and A. C. Newell, The propagation of nonlinear wave envelopes, J. Math. Phys., 46 (1967), 133-139. Google Scholar

[5]

A. Hasegawa and F. Tappert, Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers Ⅰ. Anormalous dispersion, Appl. Phys. Lett., 23 (1973), 142-144. Google Scholar

[6]

A. Hasegawa and F. Tappert, Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers Ⅱ. Normal dispersion, Appl. Phys. Lett., 23 (1973), 171-172. Google Scholar

[7]

T. C. Lin and J. Wei, Ground state of N coupled nonlinear Schrödinger equations in $\mathbb{R}^N$, n ≤ 3, Communications in Mathematical Physics, 255 (2005), 629-653. doi: 10.1007/s00220-005-1313-x. Google Scholar

[8]

T. C. Lin and J. Wei, Ground State of N coupled nonlinear Schrödinger equations in $\mathbb{R}^N$, n ≤ 3, Communications in Mathematical Physics, 277 (2008), 573-576. doi: 10.1007/s00220-007-0365-5. Google Scholar

[9]

H. LiuZ. Liu and J. Chang, Existence and uniquiness of positive solutions of nonlinear Schrödinger systems, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 145 (2015), 365-390. doi: 10.1017/S0308210513000711. Google Scholar

[10]

Z. Liu and Z. -Q. Wang, Ground states and bound states of a nonlinear Schrödinger system, Adv. Nonlinear Stud., 10 (2010), 175-193. Google Scholar

[11]

M. Mitchell and M. Segev, Self-trapping of inconherent white light, Nature, 387 (1997), 880-882. Google Scholar

[12]

N. V. Nguyen and Z. -Q. Wang, Orbital stability of solitary waves for a nonlinear Schrödinger system, Adv. Diff. Eqns., 16 (2011), 977-1000. Google Scholar

[13]

G. J. Roskes, Some nonlinear multiphase interactions, Stud. Appl. Math., 55 (1976), 231-238. Google Scholar

[14]

H. CRüeggN. Cavadini and A. Furrer, et al, Bose-Einstein condensation of the triple states in the magnetic insulator TlCuCl3, Nature, 423 (2003), 62-65. Google Scholar

[15]

J. Wei and W. Yao, Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations, Commun. Pure Appl. Anal., 11 (2012), 1003-1011. Google Scholar

[16]

Z. -Q. Wang and M. Willem, Partial symmetry of vector solutions for elliptic systems, Journal d'Analyse Mathematique, 122 (2014), 69-85. doi: 10.1007/s11854-014-0003-z. Google Scholar

[17]

J. Yang, Multiple permanent-wave trains in nonlinear systems, Stud. Appl. Math., 100 (1998), 127-152. doi: 10.1111/1467-9590.00073. Google Scholar

[18]

V. E. Zakharov, Stability of periodic waves of finite amplitude on the surface of a deep fluid, Sov. Phys. J. Appl. Mech. Tech. Phys., 4 (1968), 190-194. Google Scholar

[19]

V. E. Zakharov, Collapse of Langmuir waves, Sov. Phys. Jetp., 35 (1972), 908-914. Google Scholar

Table 1.  The number of non-zero components of ground-state solutions
case condition 1 condition 2 type
1 $det(B) > 0$ $\beta_1 > \sqrt{\mu_2\mu_3}, \beta_2 > \sqrt{\mu_1\mu_3}, \beta_3 > \sqrt{\mu_1\mu_2}$ $ p= 3 $
2 $det(B) > 0$ $\beta_1 < \sqrt{\mu_2\mu_3}, \beta_2 < \sqrt{\mu_1\mu_3}, \beta_3 < \sqrt{\mu_1\mu_2}$ $p=1$
3 $det(B) < 0$ $p=1, 2$
4 $rank(B)=1$ $p=1, 2, 3$
5 $rank(B)=2$ $\beta_1 > \sqrt{\mu_2\mu_3}, \beta_2 > \sqrt{\mu_1\mu_3}, \beta_3=\sqrt{\mu_1\mu_2}$ $p=2, 3$
6 $rank(B)=2$ $\beta_1 < \sqrt{\mu_2\mu_3}, \beta_2 < \sqrt{\mu_1\mu_3}, \beta_3=\sqrt{\mu_1\mu_2}$ $p=1, 2$
7 $rank(B)=2$ $\beta_1 > \sqrt{\mu_2\mu_3}, \beta_2 > \sqrt{\mu_1\mu_3}, \beta_3 > \sqrt{\mu_1\mu_2}$ $p=1, 2, 3$
8 $rank(B)=2$ $\beta_1 < \sqrt{\mu_2\mu_3}, \beta_2 < \sqrt{\mu_1\mu_3}, \beta_3 < \sqrt{\mu_1\mu_2}$ $p=1$
case condition 1 condition 2 type
1 $det(B) > 0$ $\beta_1 > \sqrt{\mu_2\mu_3}, \beta_2 > \sqrt{\mu_1\mu_3}, \beta_3 > \sqrt{\mu_1\mu_2}$ $ p= 3 $
2 $det(B) > 0$ $\beta_1 < \sqrt{\mu_2\mu_3}, \beta_2 < \sqrt{\mu_1\mu_3}, \beta_3 < \sqrt{\mu_1\mu_2}$ $p=1$
3 $det(B) < 0$ $p=1, 2$
4 $rank(B)=1$ $p=1, 2, 3$
5 $rank(B)=2$ $\beta_1 > \sqrt{\mu_2\mu_3}, \beta_2 > \sqrt{\mu_1\mu_3}, \beta_3=\sqrt{\mu_1\mu_2}$ $p=2, 3$
6 $rank(B)=2$ $\beta_1 < \sqrt{\mu_2\mu_3}, \beta_2 < \sqrt{\mu_1\mu_3}, \beta_3=\sqrt{\mu_1\mu_2}$ $p=1, 2$
7 $rank(B)=2$ $\beta_1 > \sqrt{\mu_2\mu_3}, \beta_2 > \sqrt{\mu_1\mu_3}, \beta_3 > \sqrt{\mu_1\mu_2}$ $p=1, 2, 3$
8 $rank(B)=2$ $\beta_1 < \sqrt{\mu_2\mu_3}, \beta_2 < \sqrt{\mu_1\mu_3}, \beta_3 < \sqrt{\mu_1\mu_2}$ $p=1$
[1]

Zhanping Liang, Yuanmin Song, Fuyi Li. Positive ground state solutions of a quadratically coupled schrödinger system. Communications on Pure & Applied Analysis, 2017, 16 (3) : 999-1012. doi: 10.3934/cpaa.2017048

[2]

Yongpeng Chen, Yuxia Guo, Zhongwei Tang. Concentration of ground state solutions for quasilinear Schrödinger systems with critical exponents. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2693-2715. doi: 10.3934/cpaa.2019120

[3]

Eugenio Montefusco, Benedetta Pellacci, Marco Squassina. Energy convexity estimates for non-degenerate ground states of nonlinear 1D Schrödinger systems. Communications on Pure & Applied Analysis, 2010, 9 (4) : 867-884. doi: 10.3934/cpaa.2010.9.867

[4]

Dongdong Qin, Xianhua Tang, Qingfang Wu. Ground states of nonlinear Schrödinger systems with periodic or non-periodic potentials. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1261-1280. doi: 10.3934/cpaa.2019061

[5]

Patricio Felmer, César Torres. Radial symmetry of ground states for a regional fractional Nonlinear Schrödinger Equation. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2395-2406. doi: 10.3934/cpaa.2014.13.2395

[6]

Chang-Lin Xiang. Remarks on nondegeneracy of ground states for quasilinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5789-5800. doi: 10.3934/dcds.2016054

[7]

Alex H. Ardila. Stability of ground states for logarithmic Schrödinger equation with a $δ^{\prime}$-interaction. Evolution Equations & Control Theory, 2017, 6 (2) : 155-175. doi: 10.3934/eect.2017009

[8]

Zupei Shen, Zhiqing Han, Qinqin Zhang. Ground states of nonlinear Schrödinger equations with fractional Laplacians. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2115-2125. doi: 10.3934/dcdss.2019136

[9]

Hongyu Ye. Positive solutions for critically coupled Schrödinger systems with attractive interactions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 485-507. doi: 10.3934/dcds.2018022

[10]

Zhongwei Tang. Segregated peak solutions of coupled Schrödinger systems with Neumann boundary conditions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5299-5323. doi: 10.3934/dcds.2014.34.5299

[11]

Jiabao Su, Rushun Tian, Zhi-Qiang Wang. Positive solutions of doubly coupled multicomponent nonlinear Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2143-2161. doi: 10.3934/dcdss.2019138

[12]

Lushun Wang, Minbo Yang, Yu Zheng. Infinitely many segregated solutions for coupled nonlinear Schrödinger systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 6069-6102. doi: 10.3934/dcds.2019265

[13]

Zhitao Zhang, Haijun Luo. Symmetry and asymptotic behavior of ground state solutions for schrödinger systems with linear interaction. Communications on Pure & Applied Analysis, 2018, 17 (3) : 787-806. doi: 10.3934/cpaa.2018040

[14]

Giuseppe Maria Coclite, Helge Holden. Ground states of the Schrödinger-Maxwell system with dirac mass: Existence and asymptotics. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 117-132. doi: 10.3934/dcds.2010.27.117

[15]

Wen Feng, Milena Stanislavova, Atanas Stefanov. On the spectral stability of ground states of semi-linear Schrödinger and Klein-Gordon equations with fractional dispersion. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1371-1385. doi: 10.3934/cpaa.2018067

[16]

Chuangye Liu, Zhi-Qiang Wang. Synchronization of positive solutions for coupled Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2795-2808. doi: 10.3934/dcds.2018118

[17]

Marco A. S. Souto, Sérgio H. M. Soares. Ground state solutions for quasilinear stationary Schrödinger equations with critical growth. Communications on Pure & Applied Analysis, 2013, 12 (1) : 99-116. doi: 10.3934/cpaa.2013.12.99

[18]

Kaimin Teng, Xiumei He. Ground state solutions for fractional Schrödinger equations with critical Sobolev exponent. Communications on Pure & Applied Analysis, 2016, 15 (3) : 991-1008. doi: 10.3934/cpaa.2016.15.991

[19]

Lun Guo, Wentao Huang, Huifang Jia. Ground state solutions for the fractional Schrödinger-Poisson systems involving critical growth in $ \mathbb{R} ^{3} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1663-1693. doi: 10.3934/cpaa.2019079

[20]

Guowei Dai, Rushun Tian, Zhitao Zhang. Global bifurcations and a priori bounds of positive solutions for coupled nonlinear Schrödinger Systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 1905-1927. doi: 10.3934/dcdss.2019125

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (21)
  • HTML views (93)
  • Cited by (0)

Other articles
by authors

[Back to Top]